MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Myocardial Infarction (1969); Perforation of Vessels (2135); Cardiogenic Shock (2262)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported during acute myocardial infraction (ami) and cardiogenic shock (cgs) procedure while inserting an oscor 23fr introducer into the access site, the distal end of the device split.The introducer was removed and replaced with a new 23 fr introducer.No further issues were experienced.Decision made to insert impella rp for right heart support.Additional information received on march 4, 2020, when the sheath split it tore the vein.They were able to stent, no surgery required.No significant delay in therapy.Addition information has been requested.
 
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.As per procedure abiomed introducer sheath in-process and final inspection the devices in this lot were inspected as follows:visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.Per section visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9862240
Report Number1035166-2020-00022
Device Sequence Number2611700
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-15664
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR